Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 20, 2025, 10:00 AM MDT for Park County, Colorado. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 10:00 AM MDT (16:00 UTC)
- Expired
- Jun 20, 2025, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4698 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 20, 5:24 AM MDT, 4 hours 36 minutes earlier. Its key messages:
- Hot through Saturday, with record setting heat possible in some areas of the plains today.
- Dry conditions through Sunday.
- Cooler with a decent moisture return allowing for scattered to likely late day showers and thunderstorms Monday through next Thursday.
Area forecast discussion, Jun 20, 5:24 AM MDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 524 AM MDT Fri Jun 20 2025 .KEY MESSAGES... - Hot through Saturday, with record setting heat possible in some areas of the plains today. - Dry conditions through Sunday. - Cooler with a decent moisture return allowing for scattered to likely late day showers and thunderstorms Monday through next Thursday. && .DISCUSSION /Through Thursday/... Issued at 224 PM MDT Thu Jun 19 2025 The mid/late June heat is the main weather feature for the CWA through the weekend. Record heat is possible over some plains locations; mainly on Friday. But cooler more moist conditions should return by next Monday. Upper ridging will dominate over the CWA today into tonight. By Friday, the upper ridge center pushes southeastward and on into the mid Mississippi River Valley area by Saturday. Southwesterly flow aloft is over our CWA from Friday afternoon well into next weak. The flow gets fairly strong Friday night and again Sunday through Tuesday of next week. The synoptic scale energy on the QG Omega fields is benign from now through Sunday. Thickness grids show Friday to be the hottest day, with some location's record highs to potentially be broken. Denver's record for June 20 is 99, so there is a chance for a new record there. Looking at moisture, precipitable water proggs are low across the CWA Friday into Sunday with values of 0.20 inch for most of the CWA. There are some 0.50 inch values over the far east. It doesn't look like any of the forecast area will see rainfall through Sunday. Models show a decent cold front for the CWA on Sunday afternoon or Sunday night depending on the model. The upper ridge is centered over the eastern U.S. from Sunday afternoon through most of next weak. The airmass for the CWA looks to stay a bit cooler than normal much of next week. Precipitable water values come up into the 0.50 to 1.30 inch from the Continental Divide eastward Monday through Thursday. There is some upward synoptic scale energy around as well much of that time. Will keep in the decent late day pops going Monday through Tuesday for much of the CWA. For temperatures, highs look to stay a bit below The highs look to be seasonal normals for the plains and foothills next week. Will leave the heat highlights as is. && .AVIATION /12Z TAFS through 12Z Saturday/... Issued at 523 AM MDT Fri Jun 20 2025 VFR conditions will prevail for all terminals through the TAF period. Healthy southwesterly drainage winds will hold mostly steady through early evening. With efficient daytime mixing, wind gusts 23-30 kts can be expected at times in the afternoon across the Denver metro. Speeds will weaken in the evening as drainage flow turns more southerly. && .BOU WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 6 PM MDT Saturday for COZ038>051. && DISCUSSION...rjk AVIATION...Rodriguez
Hazardous weather outlook, Jun 19, 10:17 AM MDT, 23 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1017 AM MDT Thu Jun 19 2025 COZ030>051-201630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1017 AM MDT Thu Jun 19 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather with temperatures getting about 10 degrees above normal for highs out on the plains and foothills. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Above normal heat is expected Friday through Sunday. Friday should be the hottest day with some locations over the plains reaching 100 degrees, as well as the potential of setting new record highs in some places. Saturday and Sunday look hot too, but a bit cooler than Friday. Starting Monday and continue much of next week, moisture is expected to return to the forecast area with chances of late day showers and thunderstorms along with temperatures at or below seasonal normals. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight, but reports of any hail or gusty winds will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:00 AM MDT | Red Flag Warning | BOU | Park | 35 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.